Speedball Overdose | Banyan Treatment Center Delaware

Speedball Overdose

speedball overdose
 

What is a speedball? The speedball drug refers to the mixture of heroin and cocaine.

Speedballing is the act of injecting both substances into the bloodstream together or snorting them together. Illicit drug users claim that using cocaine and heroin together produces a longer-lasting high than when either drug is used alone. Heroin is a commonly abused illicit opioid that causes a relaxed and euphoric high. It’s also known for its high potential for addiction as well as its ability to reduce breathing. Cocaine acts differently from heroin because it’s a stimulant. Instead of producing a relaxing high, it speeds up the body’s heart and breathing. Our Milford rehab is aware of the misconception that heroin’s and cocaine’s side effects cancel each other out, so we’re sharing more about the dangers of speedball overdose and why it happens.


What Does a Speedball Overdose Feel Like?

Speedballing is dangerous because it forces the body to process a higher dose of various drugs all at once. Taking a depressant and stimulant together creates a “push-pull” response in the body that can result in physical symptoms like an overdose. While cocaine requires the body to use more oxygen, heroin makes breathing difficult. This strains the lungs, heart, and brain, increasing the likelihood of confusion and toxicity. Speedballing especially makes it difficult for the brain and heart to receive the oxygen they need to keep the body safe from cocaine’s effects. Additionally, because the side effects of cocaine wear off faster than those of heroin, speedballers tend to continuously inject themselves more often than people who use these drugs separately.

A person who’s overdosing on speedball may feel confused, agitated, paranoid, and uncoordinated. Because of heroin’s effects on breathing, a person high on speedball may also experience respiratory depression, which is a disorder characterized by slow or irregular breathing. Lack of proper oxygen to the brain can lead to cognitive problems in the future, while a lack of oxygen to the heart can prevent other organs from functioning properly. While many users believe the effects of heroin and cocaine cancel each other out, their individual and combined use can worsen symptoms, which is why people who are addicted to these drugs should get medical detox in Delaware.


Speedball Overdose Signs

Knowing speedball overdose symptoms is the best way to prevent speedball overdose death. Below are some common signs someone is overdosing on cocaine and heroin.

  • Fast or irregular heartbeat
  • Increased body temperature
  • Anxiety
  • Slowed breathing
  • Confusion
  • Clouded mental function
  • Lack of motor movement and coordination
  • Unresponsiveness

Because heroin and cocaine are often cut with other substances like fentanyl, the risk of overdose increases in speedball users, and as users are chasing this high, they’re neglecting the long-term repercussions their habit can have on their heart, lungs, and brain. Speedball overdose and other adverse side effects of speedballing can be prevented with cocaine or opioid addiction treatment.


No matter what kind of substance abuse problem you’re struggling with, Banyan Delaware can help. Call us now at 888-280-4763 to learn more about our inpatient rehab in Delaware.


Alyssa
Alyssa
Alyssa is Banyan’s Director of Digital Marketing & Technology. After overcoming her own struggles with addiction, she began working in the treatment field in 2012. She graduated from Palm Beach State College in 2016 with additional education in Salesforce University programs. A part of the Banyan team since 2016, Alyssa brings over 5 years of experience in the addiction treatment field.


Get the help you need today at Banyan.

Don't surrender your life to addiction, take control and get your life back today. Our drug and alcohol addiction treatment centers have helped thousands of people empower themselves to take back control of their lives. It's time for your roots to grow in new soil!